Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Amarillo, TX

March 2, 20166 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 2, 2016, 4:06 AM CST for 6 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2016, 4:06 AM CST (10:06 UTC)
In effect from
Mar 2, 2016, 12:00 PM CST
Expired
Mar 2, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2835 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS84 KAMA 021006
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CST WED MAR 2 2016

OKZ001-TXZ001-006-011-016-022215-
/O.NEW.KAMA.FW.W.0006.160302T1800Z-160303T0000Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
406 AM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR
WESTERN PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... 
  HARTLEY...OLDHAM AND DEAF SMITH.

* 20 FOOT WINDS...AROUND 20 MILES AN HOUR.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TIMING...NOON UNTIL 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
051 
WWUS84 KAMA 022016
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CST WED MAR 2 2016

TXZ012-017-030000-
/O.EXA.KAMA.FW.W.0006.000000T0000Z-160303T0000Z/
POTTER-RANDALL-
216 PM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...IN TEXAS...POTTER AND RANDALL.

* 20 FOOT WINDS...WEST TO SOUTHWEST AROUND 20 TO 25 MPH WITH GUSTS
  NEAR 30 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...UNTIL 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001-TXZ001-006-011-016-030000-
/O.CON.KAMA.FW.W.0006.000000T0000Z-160303T0000Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
216 PM CST WED MAR 2 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN
PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... 
  HARTLEY...OLDHAM AND DEAF SMITH.

* 20 FOOT WINDS...WEST TO SOUTHWEST AROUND 20 TO 25 MPH WITH GUSTS TO
  NEAR 30 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...UNTIL 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:37 AM CST, 29 minutes earlier.

Area forecast discussion, Mar 2, 3:37 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
337 AM CST WED MAR 2 2016

.DISCUSSION...
A BREEZY SOUTHWEST WIND WILL SHIFT AROUND TO NORTHWEST THIS
AFTERNOON AS A SURFACE TROUGH MOVES ACROSS THE CWA. ALL OF THESE
DOWNSLOPING WINDS WILL CAUSE TEMPERATURES TO WARM TO AROUND 20
DEGREES ABOVE NORMAL TODAY. ON THURSDAY...TEMPERATURES WILL FALL
BACK INTO THE 60S AND LOWER 70S BEHIND A COLD FRONT.

THE NORTHWEST FLOW ALOFT WILL GRADUALLY SHIFT OFF TO THE EAST OF THE
PANHANDLES BY SATURDAY AS THE UPPER LEVEL RIDGE BUILDS INTO THE
PLAINS. ANOTHER COLD FRONT WILL KNOCK TEMPERATURES BACK DOWN INTO
THE 60S AGAIN FOR SATURDAY...BUT THEN WE WILL BE RIGHT BACK INTO THE
70S FOR SUNDAY.

THE FLOW ALOFT WILL THEN BECOME MORE SOUTHWESTERLY AS AN UPPER LEVEL
TROUGH MOVES TOWARD THE PACIFIC COAST. THIS SOUTHWEST FLOW ALOFT
WILL ENCOURAGE A LEE-SIDE SURFACE TROUGH TO DEVELOP WHICH WILL HELP
TO BRING SURFACE MOISTURE NORTHWARD. THIS ADDITIONAL MOISTURE MAY
HELP TO BRING A CHANCE OF SHOWERS OR THUNDERSTORMS TO THE AREA AS WE
MOVE INTO TUESDAY. MODELS ARE NOT CONSISTENT ON HOW THE WESTERN
TROUGH WILL EVOLVE OR HOW FAST IT WILL MOVE. AT THIS POINT IT LOOKS
LIKE A LONG SHOT TO GET MUCH RAIN HERE.

&&

.FIRE WEATHER...
HAVE ISSUED A RED FLAG WARNING FOR THE WESTERN COLUMN OF COUNTIES
AND HAVE ISSUED A FIRE DANGER STATEMENT FOR THE REST OF THE CWA. THE
STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY VALUES LOOK TO BE BEHIND
THE SURFACE TROUGH AS IT MOVES THROUGH THE REGION THIS AFTERNOON. THE
REST OF THE AREA WILL HAVE SLIGHTLY LOWER WINDS. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS MAY BE POSSIBLE AGAIN SUNDAY AND MONDAY AS
SOUTHWEST WINDS INCREASE AHEAD OF THE APPROACHING UPPER LEVEL TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                80  39  67  39  77 /   0   0   0   0   0
BEAVER OK                  77  36  67  37  77 /   0   0   0   0   0
BOISE CITY OK              76  33  64  38  75 /   0   0   0   0   0
BORGER TX                  80  42  68  44  78 /   0   0   0   0   0
BOYS RANCH TX              81  36  68  40  79 /   0   0   0   0   0
CANYON TX                  80  38  67  39  78 /   0   0   0   0   0
CLARENDON TX               81  42  68  38  78 /   0   0   0   0   0
DALHART TX                 79  33  66  34  78 /   0   0   0   0   0
GUYMON OK                  78  36  67  37  77 /   0   0   0   0   0
HEREFORD TX                79  37  67  39  78 /   0   0   0   0   0
LIPSCOMB TX                78  39  67  37  77 /   0   0   0   0   0
PAMPA TX                   78  39  66  39  77 /   0   0   0   0   0
SHAMROCK TX                79  43  69  38  76 /   0   0   0   0   0
WELLINGTON TX              80  44  71  38  78 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...OLDHAM.

OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES: CIMARRON.

&&

17/15
Hazardous weather outlook, Mar 2, 4:01 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CST WED MAR 2 2016

OKZ001>003-TXZ001>020-022215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
401 AM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS
THE FAR WESTERN PANHANDLES WITH ELEVATED FIRE WEATHER CONDITIONS
ELSEWHERE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AND
MONDAY ACROSS PARTS OF THE PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...SUNDAY
AND MONDAY.

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.